Alert archive / Nebraska / Winter Weather Advisories in 2009
Winter Weather Advisory 21, NWS North Platte, NE
NWS North Platte, NE issued this winter weather advisory at Dec 21, 2009, 4:15 PM MST for 19 counties in Nebraska. It took effect at Dec 21, 2009, 5:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2009, 4:15 PM MST (23:15 UTC)
- In effect from
- Dec 21, 2009, 5:00 PM MST
- Expired
- Dec 21, 2009, 10:36 PM MST
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 30 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1844 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLBF 212315 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 515 PM CST MON DEC 21 2009 ...STRONG WINTER STORM TO AFFECT CENTRAL PLAINS MID WEEK... .A STORM SYSTEM CURRENTLY OVER THE PACIFIC NORTHWEST WILL CONTINUE TO INTENSIFY TONIGHT AND TUESDAY. THE STORM IS FORECAST TO MOVE INTO THE SOUTHWESTERN UNITED STATES TUESDAY NIGHT AND WEDNESDAY. THE SYSTEM WILL THEN CROSS THE ROCKIES AND MOVE ONTO THE CENTRAL PLAINS TUESDAY NIGHT AND INTENSIFY THROUGH THE DAY ON WEDNESDAY. NEZ005>010-025>029-036>038-059-221000- /O.NEW.KLBF.WW.Y.0021.091222T0000Z-091222T0600Z/ /O.CON.KLBF.WS.W.0009.091223T0600Z-091225T1200Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP- GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER-LINCOLN- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR... BURWELL...BARTLETT...TRYON...STAPLETON...BROKEN BOW... NORTH PLATTE 515 PM CST MON DEC 21 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TUESDAY NIGHT TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER WEATHER ADVISORY FOR DENSE FREEZING FOG AND FREEZING DRIZZLE...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TUESDAY NIGHT TO 6 AM CST FRIDAY. * TIMING...AREAS OF DENSE FREEZING FOG AND FREEZING DRIZZLE ARE LIKELY THIS EVENING. LIGHT TO MODERATE SNOW WILL DEVELOP LATE TUESDAY EVENING OVER WESTERN NEBRASKA AND INCREASE THROUGH THE DAY ON WEDNESDAY SPREADING EAST OVER CENTRAL AND NORTH CENTRAL NEBRASKA. SNOW WILL CONTINUE OVERNIGHT AND THROUGH THE DAY ON THURSDAY. * SNOW ACCUMULATIONS...STORM TOTAL SNOWFALL OF 10 TO 15 INCHES ARE POSSIBLE ACROSS THE AREA BY LATE THURSDAY NIGHT OR EARLY FRIDAY. SOME AREAS IN NORTH CENTRAL NEBRASKA MAY HAVE SNOWFALL TOTALS APPROACHING 18 INCHES. * WINDS...EAST WINDS AT 10 TO 20 MPH TUESDAY EVENING WILL BECOME NORTH AND INCREASE TO 15 TO 25 MPH THROUGH THE DAY ON WEDNESDAY. WIND IS EXPECTED TO INCREASE LATE WEDNESDAY EVENING TO 35 TO 45 MPH. * IMPACTS...PERIODS OF MODERATE TO HEAVY SNOW COMBINED WITH STRONG NORTHERLY WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. NEAR BLIZZARD CONDITIONS ARE LIKELY FROM LATE WEDNESDAY NIGHT THROUGH THE DAY ON THURSDAY. THE BLOWING AND DRIFTING IS FORECAST TO SUBSIDE LATE THURSDAY NIGHT WHEN A CRUST FORMS ON THE SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING DRIZZLE AND DENSE FOG WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NEZ004-023-024-035-094-221000- /O.NEW.KLBF.WW.Y.0021.091222T0000Z-091222T0600Z/ /O.CON.KLBF.WS.W.0009.091223T0000Z-091225T0600Z/ SHERIDAN-GRANT-HOOKER-ARTHUR-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...HYANNIS...MULLEN... ARTHUR...CODY...MERRIMAN...KILGORE 415 PM MST MON DEC 21 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM TUESDAY TO 11 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER WEATHER ADVISORY FOR DENSE FREEZING FOG AND FREEZING DRIZZLE...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. A WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM TUESDAY TO 11 PM MST THURSDAY. * TIMING...AREAS OF DENSE FREEZING FOG AND FREEZING DRIZZLE ARE LIKELY THIS EVENING. LIGHT TO MODERATE SNOW WILL DEVELOP TUESDAY EVENING OVER WESTERN NEBRASKA AND INCREASE THROUGH THE DAY ON WEDNESDAY SPREADING EAST OVER CENTRAL AND NORTH CENTRAL NEBRASKA. SNOW WILL CONTINUE OVERNIGHT AND THROUGH THE DAY ON THURSDAY. * SNOW ACCUMULATIONS...STORM TOTAL SNOWFALL OF 7 TO 10 INCHES ARE LIKELY ACROSS THE NEBRASKA PANHANDLE AND WEST CENTRAL NEBRASKA BY THURSDAY AFTERNOON. SOME AMOUNTS APPROACHING TWELVE INCHES ARE POSSIBLE. * WINDS...EAST WINDS AT 10 TO 20 MPH TUESDAY EVENING WILL BECOME NORTH AND INCREASE TO 15 TO 25 MPH THROUGH THE DAY ON WEDNESDAY. WIND IS THEN EXPECTED TO INCREASE TO 35 TO 45 MPH WEDNESDAY EVENING AND CONTINUE THROUGH THE NIGHT. * IMPACTS...PERIODS OF MODERATE TO HEAVY SNOW COMBINED WITH STRONG NORTHERLY WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THE STRONG WIND WILL CREATE NEAR BLIZZARD CONDITIONS LATE WEDNESDAY EVENING AND THROUGH THE DAY THURSDAY. THE BLOWING AND DRIFTING IS FORECAST TO SUBSIDE THURSDAY EVENING AS A CRUST FORMS ON THE SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING DRIZZLE AND DENSE FOG WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NEZ022-056>058-221000- /O.CON.KLBF.WS.W.0009.091223T0000Z-091225T0600Z/ GARDEN-DEUEL-KEITH-PERKINS- INCLUDING THE CITIES OF...OSHKOSH...CHAPPELL...BIG SPRINGS... OGALLALA...GRANT 415 PM MST MON DEC 21 2009 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM TUESDAY TO 11 PM MST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM TUESDAY TO 11 PM MST THURSDAY. * TIMING...LIGHT TO MODERATE SNOW WILL DEVELOP TUESDAY EVENING OVER WESTERN NEBRASKA AND INCREASE THROUGH THE DAY ON WEDNESDAY SPREADING EAST OVER CENTRAL AND NORTH CENTRAL NEBRASKA. SNOW WILL CONTINUE OVERNIGHT AND THROUGH THE DAY ON THURSDAY. * SNOW ACCUMULATIONS...STORM TOTAL SNOWFALL OF 7 TO 10 INCHES ARE LIKELY ACROSS THE NEBRASKA PANHANDLE AND WEST CENTRAL NEBRASKA BY THURSDAY AFTERNOON. SOME AMOUNTS APPROACHING TWELVE INCHES ARE POSSIBLE. * WINDS...EAST WINDS AT 10 TO 20 MPH TUESDAY EVENING WILL BECOME NORTH AND INCREASE TO 15 TO 25 MPH THROUGH THE DAY ON WEDNESDAY. WIND IS THEN EXPECTED TO INCREASE TO 35 TO 45 MPH WEDNESDAY EVENING AND CONTINUE THROUGH THE NIGHT. * IMPACTS...PERIODS OF MODERATE TO HEAVY SNOW COMBINED WITH STRONG NORTHERLY WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THE STRONG WIND WILL CREATE NEAR BLIZZARD CONDITIONS LATE WEDNESDAY EVENING AND THROUGH THE DAY THURSDAY. THE BLOWING AND DRIFTING IS FORECAST TO SUBSIDE THURSDAY EVENING AS A CRUST FORMS ON THE SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ NEZ069>071-221000- /O.CON.KLBF.WS.W.0009.091223T0600Z-091225T1200Z/ CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...IMPERIAL...HAYES CENTER...CURTIS... EUSTIS 515 PM CST MON DEC 21 2009 /415 PM MST MON DEC 21 2009/ ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT TO 6 AM CST /5 AM MST/ FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT TO 6 AM CST /5 AM MST/ FRIDAY. * TIMING...LIGHT TO MODERATE SNOW WILL DEVELOP LATE TUESDAY EVENING OVER WESTERN NEBRASKA AND INCREASE THROUGH THE DAY ON WEDNESDAY SPREADING EAST OVER CENTRAL AND NORTH CENTRAL NEBRASKA. SNOW WILL CONTINUE OVERNIGHT AND THROUGH THE DAY ON THURSDAY. * SNOW ACCUMULATIONS...STORM TOTAL SNOWFALL OF 10 TO 15 INCHES ARE POSSIBLE ACROSS THE AREA BY LATE THURSDAY NIGHT OR EARLY FRIDAY. SOME AREAS IN NORTH CENTRAL NEBRASKA MAY HAVE SNOWFALL TOTALS APPROACHING 18 INCHES. * WINDS...EAST WINDS AT 10 TO 20 MPH TUESDAY EVENING WILL BECOME NORTH AND INCREASE TO 15 TO 25 MPH THROUGH THE DAY ON WEDNESDAY. WIND IS EXPECTED TO INCREASE LATE WEDNESDAY EVENING TO 35 TO 45 MPH. * IMPACTS...PERIODS OF MODERATE TO HEAVY SNOW COMBINED WITH STRONG NORTHERLY WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. NEAR BLIZZARD CONDITIONS ARE LIKELY FROM LATE WEDNESDAY NIGHT THROUGH THE DAY ON THURSDAY. THE BLOWING AND DRIFTING IS FORECAST TO SUBSIDE LATE THURSDAY NIGHT WHEN A CRUST FORMS ON THE SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
1 follow-up statement
000 WWUS43 KLBF 220536 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1136 PM CST MON DEC 21 2009 ...STRONG WINTER STORM TO AFFECT CENTRAL PLAINS MID WEEK... .A STORM SYSTEM CURRENTLY OVER THE PACIFIC NORTHWEST WILL CONTINUE TO INTENSIFY TONIGHT AND TUESDAY. THE STORM IS FORECAST TO MOVE INTO THE SOUTHWESTERN UNITED STATES TUESDAY NIGHT AND WEDNESDAY. THE SYSTEM WILL THEN CROSS THE ROCKIES AND MOVE ONTO THE CENTRAL PLAINS TUESDAY NIGHT AND INTENSIFY THROUGH THE DAY ON WEDNESDAY. NEZ005>010-025>029-036>038-059-221000- /O.CAN.KLBF.WW.Y.0021.000000T0000Z-091222T0600Z/ /O.CON.KLBF.WS.W.0009.091223T0600Z-091225T1200Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP- GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER-LINCOLN- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR... BURWELL...BARTLETT...TRYON...STAPLETON...BROKEN BOW... NORTH PLATTE 1136 PM CST MON DEC 21 2009 ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TUESDAY NIGHT TO 6 AM CST FRIDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WINTER WEATHER ADVISORY. A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TUESDAY NIGHT TO 6 AM CST FRIDAY. * TIMING...FREEZING DRIZZLE FOLLOWED BY LIGHT TO MODERATE SNOW WILL DEVELOP LATE TUESDAY EVENING OVER WESTERN NEBRASKA AND INCREASE THROUGH THE DAY ON WEDNESDAY SPREADING EAST OVER CENTRAL AND NORTH CENTRAL NEBRASKA. SNOW WILL CONTINUE OVERNIGHT AND THROUGH THE DAY ON THURSDAY. * SNOW ACCUMULATIONS...STORM TOTAL SNOWFALL OF 10 TO 15 INCHES ARE POSSIBLE ACROSS THE AREA BY LATE THURSDAY NIGHT OR EARLY FRIDAY. SOME AREAS IN NORTH CENTRAL NEBRASKA MAY HAVE SNOWFALL TOTALS APPROACHING 18 INCHES. * WINDS...EAST WINDS AT 10 TO 20 MPH TUESDAY EVENING WILL BECOME NORTH AND INCREASE TO 15 TO 25 MPH THROUGH THE DAY ON WEDNESDAY. WIND IS EXPECTED TO INCREASE LATE WEDNESDAY EVENING TO 35 TO 45 MPH. * IMPACTS...PERIODS OF MODERATE TO HEAVY SNOW COMBINED WITH STRONG NORTHERLY WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. NEAR BLIZZARD CONDITIONS ARE LIKELY FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ NEZ004-023-024-035-094-221000- /O.CAN.KLBF.WW.Y.0021.000000T0000Z-091222T0600Z/ /O.CON.KLBF.WS.W.0009.091223T0000Z-091225T0600Z/ SHERIDAN-GRANT-HOOKER-ARTHUR-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...HYANNIS...MULLEN... ARTHUR...CODY...MERRIMAN...KILGORE 1036 PM MST MON DEC 21 2009 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM TUESDAY TO 11 PM MST THURSDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WINTER WEATHER ADVISORY. A WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM TUESDAY TO 11 PM MST THURSDAY. * TIMING...FREEZING DRIZZLE FOLLOWED BY LIGHT TO MODERATE SNOW WILL DEVELOP TUESDAY EVENING OVER WESTERN NEBRASKA AND INCREASE THROUGH THE DAY ON WEDNESDAY SPREADING EAST OVER CENTRAL AND NORTH CENTRAL NEBRASKA. SNOW WILL CONTINUE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. * SNOW ACCUMULATIONS...STORM TOTAL SNOWFALL OF 7 TO 10 INCHES ARE LIKELY ACROSS THE NEBRASKA PANHANDLE AND WEST CENTRAL NEBRASKA BY THURSDAY AFTERNOON. SOME AMOUNTS APPROACHING 12 INCHES ARE POSSIBLE. * WINDS...EAST WINDS AT 10 TO 20 MPH TUESDAY EVENING WILL BECOME NORTH AND INCREASE TO 15 TO 25 MPH THROUGH THE DAY ON WEDNESDAY. WIND IS THEN EXPECTED TO INCREASE TO 35 TO 45 MPH WEDNESDAY EVENING AND CONTINUE STRONG THROUGH THURSDAY NIGHT . * IMPACTS...PERIODS OF MODERATE TO HEAVY SNOW COMBINED WITH STRONG NORTHERLY WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THE STRONG WIND WILL CREATE NEAR BLIZZARD CONDITIONS LATE WEDNESDAY EVENING AND THROUGH THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ NEZ022-056>058-221000- /O.CON.KLBF.WS.W.0009.091223T0000Z-091225T0600Z/ GARDEN-DEUEL-KEITH-PERKINS- INCLUDING THE CITIES OF...OSHKOSH...CHAPPELL...BIG SPRINGS... OGALLALA...GRANT 1036 PM MST MON DEC 21 2009 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM TUESDAY TO 11 PM MST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM TUESDAY TO 11 PM MST THURSDAY. * TIMING...FREEZING DRIZZLE FOLLOWED BY LIGHT TO MODERATE SNOW WILL DEVELOP TUESDAY EVENING OVER WESTERN NEBRASKA AND INCREASE THROUGH THE DAY ON WEDNESDAY SPREADING EAST OVER CENTRAL AND NORTH CENTRAL NEBRASKA. SNOW WILL CONTINUE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. * SNOW ACCUMULATIONS...STORM TOTAL SNOWFALL OF 7 TO 10 INCHES ARE LIKELY ACROSS THE NEBRASKA PANHANDLE AND WEST CENTRAL NEBRASKA BY THURSDAY AFTERNOON. SOME AMOUNTS APPROACHING 12 INCHES ARE POSSIBLE. * WINDS...EAST WINDS AT 10 TO 20 MPH TUESDAY EVENING WILL BECOME NORTH AND INCREASE TO 15 TO 25 MPH THROUGH THE DAY ON WEDNESDAY. WIND IS THEN EXPECTED TO INCREASE TO 35 TO 45 MPH WEDNESDAY EVENING AND CONTINUE THROUGH THE NIGHT. * IMPACTS...PERIODS OF MODERATE TO HEAVY SNOW COMBINED WITH STRONG NORTHERLY WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THE STRONG WIND WILL CREATE NEAR BLIZZARD CONDITIONS LATE WEDNESDAY EVENING AND THROUGH THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ NEZ069>071-221000- /O.CON.KLBF.WS.W.0009.091223T0600Z-091225T1200Z/ CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...IMPERIAL...HAYES CENTER...CURTIS... EUSTIS 1136 PM CST MON DEC 21 2009 /1036 PM MST MON DEC 21 2009/ ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT TO 6 AM CST /5 AM MST/ FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT TO 6 AM CST /5 AM MST/ FRIDAY. * TIMING...LIGHT TO MODERATE SNOW WILL DEVELOP LATE TUESDAY EVENING OVER WESTERN NEBRASKA AND INCREASE THROUGH THE DAY ON WEDNESDAY SPREADING EAST OVER CENTRAL AND NORTH CENTRAL NEBRASKA. SNOW WILL CONTINUE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. * SNOW ACCUMULATIONS...STORM TOTAL SNOWFALL OF 10 TO 15 INCHES ARE POSSIBLE ACROSS THE AREA BY LATE THURSDAY NIGHT OR EARLY FRIDAY. SOME AREAS IN NORTH CENTRAL NEBRASKA MAY HAVE SNOWFALL TOTALS APPROACHING 18 INCHES. * WINDS...EAST WINDS AT 10 TO 20 MPH TUESDAY EVENING WILL BECOME NORTH AND INCREASE TO 15 TO 25 MPH THROUGH THE DAY ON WEDNESDAY. WINDS IS EXPECTED TO INCREASE LATE WEDNESDAY EVENING TO 35 TO 45 MPH AND CONTINUE STRONG THROUGH THURSDAY EVENING. * IMPACTS...PERIODS OF MODERATE TO HEAVY SNOW COMBINED WITH STRONG NORTHERLY WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. NEAR BLIZZARD CONDITIONS ARE LIKELY FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this winter weather advisory went out at Dec 21, 2:15 PM MST, 2 hours earlier.
Area forecast discussion, Dec 21, 2:15 PM MST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
315 PM CST MON DEC 21 2009
.SYNOPSIS...
AT 20Z...HAND ANALYSIS OF THE SURFACE DATA SHOWED A CLOSED LOW OVER
EASTERN COLORADO WITH A TROUGH/WARM FRONT DRAPED THROUGH WESTERN
KANSAS. ANOTHER FRONT WAS STRETCHED ACROSS NORTHERN NEBRASKA. IN THE
PACIFIC NORTHWEST...A LOW PRESSURE CENTER WAS OVER SOUTHWEST BRITISH
&&
.SHORT/MEDIUM RANGE...TONIGHT THROUGH THURSDAY NIGHT.
SOME WARM ADVECTION TONIGHT WILL GIVE SOME LIFT OVER THE FRONT
IN NORTH CENTRAL NEBRASKA THAT MAY PRODUCE A FEW SNOW SHOWERS. THE
MAIN THREAT THOUGH IS POTENTIAL FOR FREEZING DRIZZLE TONIGHT AND
TUESDAY IN CENTRAL AND NORTH CENTRAL NEBRASKA.
BY TUESDAY EVENING (WED/00Z)...SOUTH TO SOUTHEAST WIND LIFTING
UP THROUGH THE 290-300K LAYER AND EASTERLY BOUNDARY LAYER WIND WILL
COMBINE TO PRODUCE MODERATE TO HEAVY SNOW IN THE NEBRASKA PANHANDLE.
THE LAYER ISENTROPIC LIFT THEN WORKS ITS WAY INTO CENTRAL NEBRASKA
FROM 06Z TO 12Z. SURFACE BASE ISENTROPIC UPGLIDE WILL CONTINUE NORTH
AND EAST OF THE CYCLONE THROUGH MIDDAY WEDNESDAY. WITH MOISTURE OF
2-4G/KG...PRECIPITABLE WATER OF 0.45-0.50 INCH AND SNOW/LIQUID RATIO
ABOUT 15/1...SNOWFALL TOTALS IN THAT PERIOD WILL APPROACH EIGHT
INCHES OVER CENTRAL AND WESTERN NEBRASKA BY LATE WEDNESDAY. THAT
WILL NOT BE THE END OF IT THOUGH. AS THE CYCLONE TRACKS ACROSS
EASTERN KANSAS TO SOUTHEAST NEBRASKA ELEVATED WARM ADVECTION
(TROWAL) WILL KEEP SNOW OVER CENTRAL AND NORTH CENTRAL NEBRASKA
THROUGH MOST OF THE DAY THURSDAY. ADDITIONAL ACCUMULATIONS OF FOUR
TO EIGHT INCHES ARE POSSIBLE IN THOSE AREAS. BY LATE WEDNESDAY
EVENING...WIND IS LIKELY TO KICK UP TO 35-45 MPH OR HIGHER...AND
BLIZZARD CONDITIONS ARE LIKELY THROUGHOUT CENTRAL AND WESTERN
NEBRASKA THURSDAY AND POSSIBLY THROUGH THE NIGHT THURSDAY TO EARLY
FRIDAY.
.EXTENDED...FRIDAY THROUGH MONDAY.
CHRISTMAS DAY /FRIDAY/ STORM SHOULD BE WRAPPING UP...BUT LIGHT
SNOW WITH BLOWING AND DRIFTING SNOW EXPECTED TO CONTINUE. SATURDAY
THROUGH MONDAY...WINDS WILL HAVE SUBSIDED AND SKIES MOSTLY CLEAR.
TEMPERATURES THROUGH THE PERIOD BELOW NORMAL...WITH HIGHS IN THE 20S
AND LOWS 5 TO 10 ABOVE.
&&
.AVIATION...
CLOUD CEILINGS WILL GRADUALLY LOWER ACROSS THE NORTH THIS
EVENING TO IMPACT TERMINAL KLBF. MODELS ARE IN GOOD AGREEMENT WITH
THE COLD FRONT TO SLIP SOUTH OVERNIGHT AND BOUNDARY LAYER MOISTURE
TO DEVELOP SOUTH TO IMPACT TERMINALS KVTN THIS EVENING AND BY
MIDNIGHT AT KLBF. CEILINGS HAVE ALREADY LOWERED AT KVTN WHERE
CEILING AOB 1 KFT WILL CONTINUE TO SPREAD SOUTHWEST WITH FREEZING
DRIZZLE POSSIBLE THROUGHOUT INTO TUESDAY. INCREASING UPSLOPE FLOW
TUESDAY WILL ENHANCE THE LIFT WITH PRECIPITATION TO TRANSITION TO
SNOW TUESDAY NIGHT. THE DEPTH OF THE STRATUS HITS NEAR 5KFT UNTIL
BEYOND THE FORECAST PERIOD AT 18Z TUESDAY WITH IFR TO LIFR
CONDITIONS EXPECTED AT BOTH TERMINALS.
&&
.LBF
WATCHES/WARNINGS/ADVISORIES...
NEZ004-094-022>024-035-056>058...
WINTER STORM WARNING TUESDAY 7 PM MST UNTIL 11 PM MST THURSDAY.
NEZ005>010-025>029-036>038-059-069>071...
WINTER STORM WARNING TUESDAY NIGHT MIDNIGHT CST UNTIL FRIDAY 6 AM
CST
&&
SHORT/MEDIUM RANGE...SPRINGER
EXTENDED...TAYLOR
AVIATION...KECKHazardous weather outlook, Dec 21, 2:57 PM MST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 357 PM CST MON DEC 21 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-222200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 357 PM CST MON DEC 21 2009 /257 PM MST MON DEC 21 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A WEAK COLD FRONT WILL SLOWLY DROP SOUTHWEST TONIGHT. LOW CLOUDS WILL SPREAD FURTHER SOUTHWEST WITH AREAS OF LIGHT FREEZING DRIZZLE POSSIBLE FOR PORTIONS OF NORTH CENTRAL NEBRASKA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A MAJOR WINTER STORM SYSTEM WILL MOVE OUT ONTO THE CENTRAL PLAINS TUESDAY AND IMPACT PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA DURING THE HOLIDAY RUSH. THERE WILL BE A CHANCE FOR FREEZING DRIZZLE EARLY TUESDAY THEN DETERIORATING CONDITIONS AS SNOW DEVELOPS AND CONTINUES INTO WEDNESDAY AND THURSDAY. WINTER STORM WARNINGS ARE POSTED WITH PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA WITH THE POTENTIAL FOR A FOOT OR MORE OF SNOWFALL ACCUMULATION THROUGH THURSDAY. ON THURSDAY STRONG NORTHERLY WINDS ARE EXPECTED THAT WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING OF SNOW WITH REDUCED VISIBILITIES AND TRAVEL DIFFICULTIES WELL INTO FRIDAY...ESPECIALLY FOR NORTH CENTRAL NEBRASKA. THE STORMS TRACK WILL BE BETTER DEFINED WITH LATER FORECASTS. ANYONE TRAVELING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TUESDAY THROUGH FRIDAY SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE WFO LBF
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 3:13 AM MST | Winter Storm Watch | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 11 hr |
| Dec 21, 2:40 PM MST | Winter Storm Warning | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 5 days |
Nearby
Winter Weather Advisories in Nebraska, 2009Every winter weather advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.